Hail, Carroll
- When
- August 3, 1:50 PM EST
- Where
- Carroll County, Malvern
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.683, -81.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 12:14 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 114 PM EDT THU AUG 3 2006 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... UPDATE ZONES FOR SEVERE THUNDERSTORM WATCH #683. && .PREVIOUS DISCUSSION... (ISSUED 1206 PM EDT THU AUG 3 2006) SHORT TERM (REST OF TODAY THROUGH TONIGHT)... UPDATING ZONES FOR THE SEVERE THUNDERSTORM WATCH. PREVIOUS DISCUSSION... (ISSUED 240 AM EDT THU AUG 3 2006) SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... COLD FRONT PUSHING ACROSS THE FORECAST AREA LATE THIS AFTERNOON WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND THE EAST-WEST ORIENTATION OF THE SHOWERS ALONG THE COLD FRONT WILL BRING A CHANCE OF TRAINING CELLS AND A RISK OF FLOODING. AS THE COLD FRONT PUSHES SLOWLY SOUTH OF THE DISTRICT ON FRIDAY A RISK OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THURSDAY NIGHT INTO FRIDAY. SHOWERS ON FRIDAY WILL END FROM THE NORTH AS THE FRONT CONTINUES SOUTH. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTRICT BEHIND THE FRONT WILL BRING DRY WEATHER FOR FRIDAY NIGHT. LONG TERM (SATURDAY THROUGH WEDNESDAY)... A RIDGE OF HIGH PRESSURE ACROSS THE FORECAST AREA SATURDAY WILL BRING DRY WEATHER AND LOWER HUMIDITY FOR SATURDAY INTO SUNDAY. A COLD FRONT MOVING ACROSS THE DISTRICT MONDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. A RIDGE OF HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRY WEATHER FOR TUESDAY THROUGH WEDNESDAY. AVIATION... MAINLY CLEAR SKIES FOR MUCH OF THE TERMINAL AREA FOR THE REMAINDER OF THE NIGHT WITH THE EXCEPTION OF THE NORTHERN TIER WHERE MID DECK AHEAD OF ESE MOVING CONVECTION WILL APPROACH BY MORNING. EXPECT RESTRICTIONS TO VSBY AGAIN IN MORNING FOG AND HZ MAINLY IN THE MVFR CATEGORY. TIMING OF PRECIP AHEAD OF FRONT LOOKS TO BE AROUND 14Z-16Z NRN TERMINALS TO 18Z-20Z ZZV-PIT AND 21-23Z SOUTH WITH PREVAILING MVFR AND TEMPO IFR IN TSRA. FRONT TENDS TO SLOW AS WV MOVES ALONG IT LATER TONIGHT SO KEPT IN PRECIP LONGER IN EXTREME SRN TERMMINUS. WINDS S-SW 5 TO 10 KT THIS MORNING SHIFTING TO SW-W AHEAD OF FRONT THEN NW 10-15KT WITH FROPA...LIGHTER AND LATE TIMING SOUTH. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 441 AM EDT THU AUG 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 441 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1125 AM EDT THU AUG 3 2006 PAZ007-031630- MERCER PA- 1125 AM EDT THU AUG 3 2006 ...STRONG THUNDERSTORMS O MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 1119 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 20 MILES NORTH OF SHARON...OR ABOUT 18 MILES SOUTHEAST OF JEFFERSON...MOVING EAST AT 30 MPH. THIS STORM MAY PRODUCE WIND GUSTS TO 40 MPH ALONG WITH VERY HEAVY DOWNPOURS. SMALL HAIL IS ALSO POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MAURICE K GODDARD STATE PARK...MERCER...SHARON AND STONEBORO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1219 PM EDT THU AUG 3 2006 PAZ013-031715- LAWRENCE PA- 1219 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... LAWRENCE... AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 13 MILES NORTHWEST OF NEW CASTLE...OR ABOUT 10 MILES SOUTHWEST OF FARRELL...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL IS POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HARLANSBURG...MCCONNELLS MILL...NEW CASTLE AND NEW WILMINGTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1229 PM EDT THU AUG 3 2006 PAZ008-031730- VENANGO PA- 1229 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... VENANGO... AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF POLK...MOVING EAST AT 30 MPH. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA...SUGARCREEK AND VAN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 113 PM EDT THU AUG 3 2006 OHZ041-PAZ009-013>016-020-022-WVZ001-031815- ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-HANCOCK WV-JEFFERSON PA-LAWRENCE PA- 113 PM EDT THU AUG 3 2006 ...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...COLUMBIANA...FOREST...CLARION...JEFFERSON...BUTLER ...ARMSTRONG...LAWRENCE...BEAVER AND HANCOCK... AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF COOK FOREST STATE PARK TO LISBON...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 216 PM EDT THU AUG 3 2006 PAZ014>016-022-023-031915- ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA- 216 PM EDT THU AUG 3 2006 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... CLARION...JEFFERSON...BUTLER...ARMSTRONG AND INDIANA... AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF REYNOLDSVILLE TO 4 MILES SOUTHEAST OF BUTLER...MOVING SOUTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BUTLER...CHERRY TREE...CLYMER...CROOKED CREEK LAKE PARK...DAYTON... DORA...ELDERTON...FORD CITY...GLEN CAMPBELL...INDIANA... KITTANNING...LERNERVILLE...MARION CENTER...MUFF...NEW BETHLEHEM... PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE...SARVER...SAXONBURG... SHELOCTA AND SMICKSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EDT THU AUG 3 2006 OHZ040-041-031930- CARROLL OH-COLUMBIANA OH- 234 PM EDT THU AUG 3 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA AND CARROLL... AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF MALVERN...MOVING EAST AT 25 MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING STRIKES. WIND GUSTS TO 35 MPH ARE POSSIBLE AS WELL. THESE STORMS ARE STRENGTHENING AS THE MOVE TO THE EAST. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AUGUSTA...EAST ROCHESTER...GUILFORD LAKE STATE PARK...HOMEWORTH... LEETONIA...MALVERN...MECHANICSTOWN AND MILLPORT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO.
The Pittsburgh radar (KPBZ), 83 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529143.